UCL Discovery
UCL home » Library Services » Electronic resources » UCL Discovery

How to generalize (and not to generalize) the Chu-Vandermonde identity

Sokal, AD; (2020) How to generalize (and not to generalize) the Chu-Vandermonde identity. American Mathematical Monthly , 127 (1) pp. 54-62. 10.1080/00029890.2020.1668707. Green open access

[img]
Preview
Text
Sokal_chu-vandermonde_final_arXiv.pdf - Accepted version

Download (232kB) | Preview

Abstract

We consider two different interpretations of the Chu--Vandermonde identity: as an identity for polynomials, and as an identity for infinite matrices. Each interpretation leads to a class of possible generalizations, and in both cases we obtain a complete characterization of the solutions.

Type: Article
Title: How to generalize (and not to generalize) the Chu-Vandermonde identity
Open access status: An open access version is available from UCL Discovery
DOI: 10.1080/00029890.2020.1668707
Publisher version: https://doi.org/10.1080/00029890.2020.1668707
Language: English
Additional information: This version is the author accepted manuscript. For information on re-use, please refer to the publisher’s terms and conditions.
UCL classification: UCL
UCL > Provost and Vice Provost Offices
UCL > Provost and Vice Provost Offices > UCL BEAMS
UCL > Provost and Vice Provost Offices > UCL BEAMS > Faculty of Maths and Physical Sciences
UCL > Provost and Vice Provost Offices > UCL BEAMS > Faculty of Maths and Physical Sciences > Dept of Mathematics
URI: https://discovery.ucl.ac.uk/id/eprint/10047756
Downloads since deposit
12Downloads
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item